Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 10, 2021, 1:29 PM MST. It took effect at Jan 12, 2021, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2021, 1:29 PM MST (20:29 UTC)
- In effect from
- Jan 12, 2021, 12:00 PM MST
- Expired
- Jan 12, 2021, 10:02 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
220 WWUS75 KTFX 102029 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 129 PM MST Sun Jan 10 2021 MTZ009-010-048-111300- /O.NEW.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 129 PM MST Sun Jan 10 2021 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 30 to 50 mph, with gusts up to 60 mph, possible. Wind gusts up to 85 mph are possible in wind prone areas along the immediate Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From Tuesday afternoon through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles or those pulling trailers. * ADDITIONAL DETAILS...Winds may decrease during the overnight hours Tuesday night, before increasing once again Wednesday morning and becoming strong during the afternoon hours on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && Moldan $$ MTZ012-050-111300- /O.NEW.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/ Cascade-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, and Hobson 129 PM MST Sun Jan 10 2021 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph, are possible. * WHERE...Cascade and Judith Basin. * WHEN...From Tuesday afternoon through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles or those pulling trailers. * ADDITIONAL DETAILS...Winds may decrease during the overnight hours Tuesday night, before increasing once again Wednesday morning and becoming strong during the afternoon hours on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && Moldan $$ MTZ011-013-014-044>047-049-051-054-111300- /O.NEW.KTFX.HW.A.0004.210113T1700Z-210114T0400Z/ Hill-Chouteau-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Blaine-Eastern Teton-Fergus-Meagher- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, Deep Creek Pass, and White Sulphur Springs 129 PM MST Sun Jan 10 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 25 to 35 mph, with gusts up to 60 mph, are possible. * WHERE...Hill, Chouteau, Central and Southern Lewis and Clark, Toole, Liberty, Eastern Pondera, Blaine, Eastern Teton, Fergus and Meagher. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
4 follow-up statements
412 WWUS75 KTFX 111155 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 455 AM MST Mon Jan 11 2021 MTZ009-010-048-120000- /O.CON.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 455 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 30 to 50 mph, with gusts up to 60 mph, possible. Wind gusts up to 85 mph are possible in wind prone areas along the immediate Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From Tuesday afternoon through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles or those pulling trailers. * ADDITIONAL DETAILS...Winds may decrease during the overnight hours Tuesday night, before increasing once again Wednesday morning and becoming strong during the afternoon hours on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && Moldan $$ MTZ012-050-120000- /O.CON.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/ Cascade-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, and Hobson 455 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph, are possible. * WHERE...Cascade and Judith Basin. * WHEN...From Tuesday afternoon through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles or those pulling trailers. * ADDITIONAL DETAILS...Winds may decrease during the overnight hours Tuesday night, before increasing once again Wednesday morning and becoming strong during the afternoon hours on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && Moldan $$ MTZ011-013-014-044>047-049-051-054-120000- /O.CON.KTFX.HW.A.0004.210113T1700Z-210114T0400Z/ Hill-Chouteau-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Blaine-Eastern Teton-Fergus-Meagher- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, Deep Creek Pass, and White Sulphur Springs 455 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 25 to 35 mph, with gusts up to 60 mph, are possible. * WHERE...Hill, Chouteau, Central and Southern Lewis and Clark, Toole, Liberty, Eastern Pondera, Blaine, Eastern Teton, Fergus and Meagher. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
498 WWUS75 KTFX 112209 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 309 PM MST Mon Jan 11 2021 MTZ009-010-048-121200- /O.UPG.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/ /O.NEW.KTFX.HW.W.0002.210112T1900Z-210114T0400Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 309 PM MST Mon Jan 11 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 9 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 55 mph with gusts up to 90 mph expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From noon Tuesday to 9 PM MST Wednesday. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds develop on Tuesday and may decrease slightly during the evening hours Tuesday night, before increasing again by early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ012-050-121200- /O.UPG.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/ /O.NEW.KTFX.HW.W.0002.210113T0700Z-210114T0400Z/ Cascade-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, and Hobson 309 PM MST Mon Jan 11 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 9 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Cascade and Judith Basin. * WHEN...From midnight Tuesday night to 9 PM MST Wednesday. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds develop late Tuesday with the strongest winds expected to occur on Wednesday as a cold front moves through the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ008-015-052-053-055-121200- /O.EXB.KTFX.HW.A.0004.210113T1500Z-210114T0400Z/ Beaverhead-Madison-Jefferson-Broadwater-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 309 PM MST Mon Jan 11 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Beaverhead, Madison, Jefferson, Broadwater and Gallatin. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Gusty winds may blow down limbs, trees, and power lines. A few local power outages are possible. Travel may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ011-013-044>047-049-051-121200- /O.EXT.KTFX.HW.A.0004.210113T1200Z-210114T0400Z/ Hill-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton- Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, and Grass Range 309 PM MST Mon Jan 11 2021 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...Eastern Teton, Liberty, Fergus, Toole, Blaine, Chouteau, Eastern Pondera and Hill. * WHEN...From late Tuesday night through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ014-054-121200- /O.EXT.KTFX.HW.A.0004.210113T1500Z-210114T0400Z/ Central and Southern Lewis and Clark-Meagher- Including Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Martinsdale, Deep Creek Pass, and White Sulphur Springs 309 PM MST Mon Jan 11 2021 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Meagher and Central and Southern Lewis and Clark. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
633 WWUS75 KTFX 120936 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 236 AM MST Tue Jan 12 2021 MTZ012-050-122300- /O.EXT.KTFX.HW.W.0002.210113T0600Z-210114T0400Z/ Cascade-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, and Hobson 236 AM MST Tue Jan 12 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Cascade and Judith Basin. * WHEN...From 11 PM this evening to 9 PM MST Wednesday. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. Blowing dust could reduce visibility in some areas. * ADDITIONAL DETAILS...Strong winds develop late Tuesday with the strongest winds expected to occur on Wednesday as a cold front moves through the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ009-010-048-122300- /O.CON.KTFX.HW.W.0002.210112T1900Z-210114T0400Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 236 AM MST Tue Jan 12 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 55 mph with gusts up to 90 mph expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From noon Tuesday to 9 PM MST Wednesday. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds develop on Tuesday and may decrease slightly during the evening hours Tuesday night, before increasing again by early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ011-013-044>047-049-051-122300- /O.CON.KTFX.HW.A.0004.210113T1200Z-210114T0400Z/ Hill-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton- Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, and Grass Range 236 AM MST Tue Jan 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...Eastern Teton, Liberty, Fergus, Toole, Blaine, Chouteau, Eastern Pondera and Hill. * WHEN...From late Tuesday night through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ008-014-015-052>055-122300- /O.CON.KTFX.HW.A.0004.210113T1500Z-210114T0400Z/ Beaverhead-Central and Southern Lewis and Clark-Madison-Jefferson- Broadwater-Meagher-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, Deep Creek Pass, White Sulphur Springs, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 236 AM MST Tue Jan 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Meagher and Central and Southern Lewis and Clark. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
869 WWUS75 KTFX 121702 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1002 AM MST Tue Jan 12 2021 MTZ011-013-044>047-049-051-131200- /O.UPG.KTFX.HW.A.0004.210113T1200Z-210114T0400Z/ /O.EXB.KTFX.HW.W.0002.210113T1200Z-210114T0400Z/ Hill-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton- Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, Lewistown Divide, and Grass Range 1002 AM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 9 PM MST WEDNESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...Hill, Chouteau, Toole, Liberty, Eastern Pondera, Blaine, Eastern Teton and Fergus. * WHEN...From 5 AM to 9 PM MST Wednesday. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high-profile vehicles. * ADDITIONAL DETAILS...There is an elevated risk for rapidly spreading grass fires in areas that have been free of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ008-014-015-052>055-131200- /O.UPG.KTFX.HW.A.0004.210113T1500Z-210114T0400Z/ /O.EXB.KTFX.HW.W.0002.210113T1500Z-210114T0400Z/ Beaverhead-Central and Southern Lewis and Clark-Madison-Jefferson- Broadwater-Meagher-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, Deep Creek Pass, White Sulphur Springs, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 1002 AM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MST WEDNESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...Beaverhead, Central and Southern Lewis and Clark, Madison, Jefferson, Broadwater, Meagher and Gallatin. * WHEN...From 8 AM to 9 PM MST Wednesday. * IMPACTS...Strong winds may blow down trees and power lines. Some power outages are possible. Travel may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ009-010-048-131200- /O.CON.KTFX.HW.W.0002.210112T1900Z-210114T0400Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 1002 AM MST Tue Jan 12 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 55 mph with gusts up to 90 mph expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...Through 9 PM MST Wednesday. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high-profile vehicles. * ADDITIONAL DETAILS...Strong winds develop on Tuesday and may decrease slightly during the evening hours Tuesday night, before increasing again by early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ012-050-131200- /O.CON.KTFX.HW.W.0002.210113T0600Z-210114T0400Z/ Cascade-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, and Hobson 1002 AM MST Tue Jan 12 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Cascade and Judith Basin. * WHEN...From 11 PM this evening to 9 PM MST Wednesday. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high-profile vehicles. Blowing dust could reduce visibility in some areas. * ADDITIONAL DETAILS...Strong winds develop late Tuesday with the strongest winds expected to occur on Wednesday as a cold front moves through the region. There is an elevated risk of rapidly spreading grass fires during the day Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 10, 10:30 AM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 10, 10:30 AM MST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1030 AM MST Sun Jan 10 2021 ...Aviation Section Updated... .SYNOPSIS... Areas of fog this morning will erode as west winds increase and spread across North Central MT. Several days of windy conditions are expected through next week, with the best chance for areas of rain and mountain snow occurring towards Wednesday. && .Morning Update... Update has been published, with only minor adjustments made to update hourlies to better align with current observations were it was needed. Primary concern in the short-term continues to be fog and when it will lift/dissipate. Currently fog, which at times remains locally dense, continues to impact portions of the Missouri and Milk River Valleys across North Central Montana, Helena Valley and Smith River Valley in Central Montana, and Big Hole/Centennial/Hebgen Valleys in Southwest Montana. Recent satellite imagery continues to show areal reductions in the coverage of the fog across most areas, with this trend expected to continue with increasing solar insolation. Therefore I will let the remaining Dense Fog Advisory expire here at 10am for Hill and Blaine counties. With regards to the Helena Valley, Bufkit analysis suggests that fog should dissipate/lift between 17-19z despite limited mixing; however, the limited mixing has me concerned that guidance is attempting to remove the stubborn low level moisture which has been in place for the past several days. Otherwise, expect a breezy day over the plains of North Central and Central Montana due to downsloping winds, with continued cool conditions in the valleys of Southwest and Central Montana. - Moldan && .AVIATION... 1030 AM MST Sat Jan 9 2021 (10/18Z TAF period) Fog continues to dissipate/lift within the Helena Valley late this morning, with MVFR conditions possible through 19z Sunday at the KHLN terminal before becoming VFR thereafter. Scattered to a times broken mid- to upper level cloudiness moving over Central and Southwest Montana this evening is expected to help keep the fog at bay tonight through Monday morning in the Helena and Gallatin Valleys. Otherwise, increasing southwest to westerly winds over the plains of Central and North Central Montana will lead to breezy and gusty surface winds, especially at the KGTF and KCTB terminals. Low level wind shear and/or mountain wave activity is possible over Central and North Central Montana due to increasing cross barrier flow, which will also help to transport moisture east up to Continental Divide leading to mountain obscuration at times. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 440 AM MST Sun Jan 10 2021/ Fog persists this morning over northeastern portions of our forecast area, and also over portions of Toole county, the Helena Valley, and the West Yellowstone region. Fog in these areas will be slow to mix out today, particularly as a stable temperature inversion remains in the Helena Valley, and those lower areas along the Milk River valley lie under a shallow, stable airmass. Surface pressure analysis does reveal a developing lee side trough. Wind speeds are increasing in response along the Rocky Mountain Front. Winds will continue to increase and expand across North-central Montana today, eventually mixing out most areas of fog. A brief period of stronger downslope winds is possible immediately along the Northern Rocky Mountain Front on Monday, associated with the increasing pressure gradient beneath the collapsing upper level ridge. This westerly flow may also produce some light snow over the Northern Rockies on Monday. This strong westerly flow continues Tuesday and Wednesday, producing a period of windy and mild conditions across the forecast area, along with mountain snowfall up to, and along the Continental Divide. The period of strongest winds appears on Wednesday, potentially producing widespread wind-related impacts. An upper level ridge develops to our west on Thursday, helping settle things down a bit. We start to see a cooling trend in the ensemble mean forecast temperatures as we move into next weekend, associated with a shift to a more northwesterly flow aloft. && .PRELIMINARY POINT TEMPS/POPS... GTF 43 31 47 34 / 0 0 0 10 CTB 42 29 44 32 / 0 0 0 0 HLN 34 18 39 23 / 0 0 0 0 BZN 31 10 37 16 / 0 0 0 0 WYS 19 -3 22 3 / 0 0 0 0 DLN 31 12 35 18 / 0 0 0 0 HVR 41 28 47 30 / 0 0 0 0 LWT 41 27 46 29 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday morning through Monday afternoon Eastern Glacier...Northern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jan 10, 8:44 AM MST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Great Falls MT
844 AM MST Sun Jan 10 2021
MTZ014-101745-
Central and Southern Lewis and Clark-
844 AM MST Sun Jan 10 2021
...Areas of Dense Fog Across the Helena Valley...
Areas of dense fog across the Helena valley will reduce visibility
to near one-quarter mile at times this morning. If driving, slow
down, turn on your low beam headlights, and leave plenty of distance
between vehicles ahead of you.
LAT...LON 4657 11203 4666 11213 4677 11212 4675 11191
4661 11178 4657 11184
TIME...MOT...LOC 1543Z 240DEG 48KT 4669 11186
MoldanSpecial weather statement, Jan 10, 9:57 AM MST, 3 hours 32 minutes before
Special Weather Statement National Weather Service Great Falls MT 957 AM MST Sun Jan 10 2021 MTZ047-101900- Blaine- Including the cities of Chinook, Harlem, and Hays 957 AM MST Sun Jan 10 2021 ...Fog in the Milk and Missouri River Valleys... Fog will continue to reduce visibility in the Milk and Missouri River Valleys in Blaine County for the next one to two hours. Motorist should be prepared for visibilities as low as half of a mile in areas of fog, with the densest fog expected immediately near the rivers. If driving, slow down, turn on your low beam headlights, and leave plenty of distance between vehicles ahead of you. Moldan
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:29 AM MST | Special Weather Statement | TFX | Broadwater | 3 hr |
| Jan 10, 5:39 AM MST | Special Weather Statement | TFX | Broadwater | 3 hr |
| Jan 10, 8:44 AM MST | Special Weather Statement | TFX | Broadwater | 2 hr |
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.